Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 43, NWS Lincoln, IL

March 18, 2008Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 18, 2008, 9:22 PM CDT for Piatt County, Illinois. It took effect at Mar 19, 2008, 8:42 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 9:22 PM CDT (02:22 UTC)
In effect from
Mar 19, 2008, 8:42 PM CDT
Expired
Mar 20, 2008, 11:17 AM CDT
In force
15 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 190222
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
922 PM CDT TUE MAR 18 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY

.SYNOPSIS...MODERATE TO LOCALLY HEAVY RAIN HAS FALLEN OVER PARTS OF
THE SANGAMON RIVER BASIN OVER THE PAST 24 HOURS. THIS RAINFALL WILL
BRING THE RIVER LEVELS AT MONTICELLO ABOVE FLOOD STAGE ON WEDNESDAY...
WITH A SLOW RISE EXPECTED AT LEAST INTO FRIDAY.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC147-191622-
/O.NEW.KILX.FL.W.0043.080319T1600Z-080322T2100Z/
/MNTI2.1.ER.080319T1600Z.080320T1800Z.080322T1500Z.NO/
922 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT MONTICELLO.
* FROM WEDNESDAY MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  745 PM TUESDAY THE STAGE WAS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 13.6 FEET BY THURSDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 MONTICELLO        13  12.0 TUE 8 PM    12.8   13.5   13.6



$$
SMITH
3 follow-up statements
000 
WGUS83 KILX 191418
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
918 AM CDT WED MAR 19 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECAST IS BASED ON OBSERVED PRECIPITATION.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC147-200418-
/O.EXT.KILX.FL.W.0043.080320T1800Z-080321T0600Z/
/MNTI2.1.ER.080320T1800Z.080320T1800Z.080321T0000Z.NO/
918 AM CDT WED MAR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  800 AM WEDNESDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 MONTICELLO        13  12.6 WED 8 AM    12.9   12.9   12.5

$$
000 
WGUS83 KILX 200048
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
748 PM CDT WED MAR 19 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC147-201448-
/O.EXT.KILX.FL.W.0043.080320T0142Z-080322T0000Z/
/MNTI2.1.ER.080320T0142Z.080320T1800Z.080321T1800Z.NO/
748 PM CDT WED MAR 19 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM WEDNESDAY THE STAGE WAS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 13.3 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGIN.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 MONTICELLO        13  13.0 WED 7 PM    13.2   13.1   12.6



$$
SMITH
000 
WGUS83 KILX 201617
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1117 AM CDT THU MAR 20 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC147-201647-
/O.CAN.KILX.FL.W.0043.000000T0000Z-080322T0000Z/
/MNTI2.1.ER.080320T1445Z.080320T0600Z.080320T1445Z.NO/
1117 AM CDT THU MAR 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT MONTICELLO.
* AT 1015 AM THURSDAY THE STAGE WAS 12.9 FEET. 
* FELL BELOW FLOOD STAGE AT  945 AM THURSDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 MONTICELLO        13  12.9 THU 10 AM   11.9   10.8   10.2



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 18, 8:36 PM CDT, 46 minutes earlier.

Area forecast discussion, Mar 18, 8:36 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
836 PM CDT TUE MAR 18 2008

.DISCUSSION...
ISSUED 826 PM CDT TUE MAR 18 2008

MAJOR SHORTWAVE SEEN ON WATER VAPOR OVR CNTRL TX IS SHIFTING EAST
THIS EVENING WITH SVL WAVES OF LOW PRESSURE LOCATED ALONG A STALLED
FRONTAL BOUNDARY TO OUR SOUTH AND EAST. PWATS OF 1.25-1.50 INCHES
FLOWING NWD INTO THE BNDRY HELPING TO FUEL ADDL HEAVY RAINFALL ALONG
THE I-70 CORRIDOR. UPPER FLOW AHEAD OF TX SHORTWAVE BACKING THIS
EVENING AND THIS IS EVIDENT WITH THE RADAR MOSAIC AS NEXT BAND OF
RAIN STARTING TO SHIFT NWD ACRS ECNTRL MO AND S-CNTRL IL. EVENING
UPPER AIR SHOWING COUPLED JET STRUCTURE AT 250 MB WITH ENHANCED
UPWARD VERT MOTIONS ACRS NW ARK NE INTO S-CNTRL MO. AS MAIN SFC LOW
PUSHES NE ALONG THE STALLED FRONTAL BOUNDARY...EXPECT ADDL MODERATE
TO LOCALLY HEAVY RAINFALL TO OCCUR SOUTHEAST OF A SHELBYVILLE TO
DECATUR TO CHAMPAIGN LINE OVERNIGHT WITH THE EXCESSIVE RAINFALL
THREAT ALONG AND SOUTH OF I-70. ALREADY RECEIVED REPORTS OF OVER
5 INCHES ACRS CLAY COUNTY WITH PSBLY ANOTHER 2 TO 3 INCHES BY NOON
WED.

NO CHANGES PLANNED WITH THE HEADLINES TNT WITH SOME MINOR ADJUSTMENTS
TO THE HOURLY TEMP AND WIND FIELDS...OTHERWISE...CURREN FCST
HANDLING TRENDS WELL THIS EVENING...AS A RESULT...NO UPDATE WILL
BE NEEDED.

SMITH
&&

.AVIATION...
ISSUED 635 PM CDT TUE MAR 18 2008

IFR TO LIFR CONDITIONS EXPECTED TO PREVAIL INTO WED MRNG AS THE
MAIN AREA OF RAINFALL SLOWLY SHIFTS SOUTHEAST OVERNIGHT. SEVERAL
WAVES OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY
LOCATED ACRS EXTREME SOUTHEAST ILLINOIS...ENHANCING THE RAINFALL
THREAT ACRS THE TAF SITES TNT. THE MOST CONCENTRATED AREA OF MODERATE
TO LOCALLY HEAVY RAINFALL WILL OCCUR SOUTHEAST OF A DECATUR TO CMI
LINE TNT...BUT ENOUGH UPPER JET SUPPORT OVERNIGHT WL OCCASIONALLY
PUSH THE RAINFALL BACK TO THE WEST AND NORTH. THE LAST OF THE WAVES
WL SHIFT TO OUR EAST AFTR 15Z WED WHICH SHOULD BRING IN A GRADUAL
DECREASE IN CLOUDS FROM NW TO SE WED AFTN AND EVENING. VFR CONDITIONS
ARE EXPECTED TO PREVAIL IN ALL AREAS BY LATE TMRW MRNG OR EARLY AFTN
EXCPT IN CMI WHERE CIGS AND VSBYS SHOULD IMPROVE AFTR 21Z WED.
SFC WNDS WILL REMAIN OUT OF THE NORTH TNT WITH SPEEDS IN THE 10
TO 20 KNOT RANGE...AND THEN GRDLY BACK INTO THE NORTHWEST ON
WEDNESDAY...WITH SPEEDS IN THE 10 TO 20 KNOT RANGE...WITH OCCASIONAL
GUSTS APPRCHG 25 KNTS AFTR 16Z.

SMITH
&&

.PREV DISCUSSION...
ISSUED 213 PM CDT TUE MAR 18 2008

HEAVY RAIN AND FLOODING CONTINUES TO BE THE MAIN CONCERN IN THE
SHORT TERM. THEN...A CLIPPER IS EXPECTED THUR NIGHT AND
FRIDAY...WITH A COUPLE OF STORM SYSTEMS POSSIBLE FOR SUNDAY AND
TUESDAY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

THE CONVEYOR BELT OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO
HAS BEEN EFFICIENT TODAY. A COLD FRONT EXTENDING ACROSS CENTRAL IL
FROM PITTSFIELD TO BLOOMINGTON HAS BEGUN TO MAKE MORE PROGRESS TO
THE SOUTHEAST EARLY THIS AFTERNOON. IT WILL CONTINUE TO SLOWLY
MOVE E...AND MOST LIKELY WORK TO KEEP THE HEAVIEST RAINS SOUTHEAST
OF A LINE FROM SPRINGFIELD TO CHAMPAIGN FOR TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TONIGHT AS THE
RIGHT ENTRANCE OF THE H3 JET MAX OVER THE GREAT LAKES ROTATES
TOWARD ILLINOIS. ENHANCED UPPER DIVERGENCE OVER IL...ALONG WITH
SOME EMBEDDED H5 SHORTWAVES...WILL PROVIDE THE FOCUS FOR THE
THUNDERSTORMS. THE RAIN WILL LIKELY AFFECT AREAS A BIT FARTHER
NORTH THAN THE RAIN IF FALLING NOW...DUE TO THE ENHANCED FORCING
FOR PRECIP. RADAR TRENDS LEND CONFIDENCE TO THAT SCENARIO AS WELL. THE
COLD FRONT PROGRESS EASTWARD WILL HELP TO LIMIT THE NORTHWARD
EXTENT OF RAIN SOMEWHAT...SO WILL PUT SLIGHT CHANCE AS FAR NORTH
AS GALESBURG...WITH HIGHER CHANCES FARTHER SOUTHEAST OF PEORIA.

FLOODING MAY BECOME A MAJOR PROBLEM SOUTHEAST OF I-70 TONIGHT...IF QPF
TOTALS OF AN ADDITIONAL 1 TO 3 INCHES OCCURS. WILL DEFINITELY KEEP
THE FLOOD WATCH GOING THROUGH 12Z WED...DESPITE THE AREAL FLOOD
WARNING ALREADY IN PLACE FOR PARTS OF SOUTHEAST IL. WILL BE
KEEPING CLOSE TABS ON FLOODING SITUATION OVER THE NEXT 24 HOURS.
IN THE DAYS FOLLOWING THE RAIN...RIVERS WILL LIKELY CLIMB OUT OF
THEIR BANKS...WITH MODERATE TO HIGH FLOOD STAGES QUITE POSSIBLE BY
LATE WEEK.

WEDNESDAY MORNING...RAIN WILL BE MAKING ITS EXIT...AND WILL HOLD
ON TO CHANCE POPS IN THE SOUTHEAST THROUGH AROUND NOON. THE BULK
OF THE HEAVY RAIN WILL BE EAST OF OUR CWA BY THEN...BUT ANOTHER
QUARTER INCH OF RAIN WILL BE POSSIBLE TOWARD LAWRENCEVILLE AND
ROBINSON.

BY WED AFTERNOON...I EXPECT THE PRECIP TO END EVERYWHERE...WITH
HIGH PRESSURE BUILDING INTO ILLINOIS.

LONG TERM...THURSDAY THROUGH TUESDAY

THE BREAK IN PRECIP MAY BE SHORT LIVED...AS A CLIPPER ARRIVES FOR
THURSDAY NIGHT AND FRIDAY. WE ALREADY HAD THIS EVENT COVERED IN
THE GRIDS QUITE WELL...AND ONLY MINOR ADJUSTMENTS WERE NEEDED. THE
BAROCLINIC ZONE APPEARS TO BE FORECAST ACROSS NORTHERN IL...WITH
OUR AREA ON THE SOUTHERN FRINGE OF THE RAIN. SOME SNOW WILL BE
POSSIBLE IN OUR AREA...WITH A DUSTING OR SO BY FRIDAY MORNING FOR
AREAS FROM GALESBURG TO PEORIA TO BLOOMINGTON. BASED ON THE TRACK
OF THE CLIPPER ON FRIDAY...OUR TEMPS MAY WARM ENOUGH TO CHANGE ANY
SNOW TO RAIN LATER FRIDAY MORNING.

SOME LIGHT PRECIP MAY LINGER BEHIND THE CLIPPER ON FRIDAY NIGHT AS
THE UPPER TROUGH SWEEPS ACROSS IL. THE H5 COLD POOL AND SHORTWAVES
MAY BE ENOUGH TO TRIGGER SOME ADDITIONAL RAIN OR SNOW SHOWERS. I
ONLY WENT WITH SLIGHT CHANCE POPS FOR NOW...BUT WE HAVE PLENTY OF
TIME TO REFINE THAT SCENARIO AS THE WEEK PROGRESSES. THE BULK OF
MEASURABLE PRECIP WILL BE LATER THURSDAY NIGHT AND FRIDAY ANYWAY.

AS FOR THE TWO SYSTEMS POSSIBLE FOR SUNDAY AND TUESDAY NEXT
WEEK...THE 12Z GFS CHANGED IT/S TUNE QUITE A BIT FROM PREVIOUS
RUNS. THE 12Z ECMWF ALSO CHANGED THE TRACK OF THE LOW ON
SUNDAY...WITH THE BULK OF THE PRECIP REMAINING SOUTH OF ILLINOIS
NOW. FOR TUESDAY...THE 12Z GFS KEEPS THE LOW WELL NORTH OF
ILLINOIS ACROSS THE GREAT LAKES...WHILE THE 12Z ECMWF REMAINED
CLOSER TO IT/S LAST RUN...MOVING THE LOW ACROSS CENTRAL ILLINOIS.

TOO MUCH UNCERTAINTY EXISTS TO HIT POPS MUCH HARDER THAN 30/S ON
SUNDAY AND TUESDAY FOR NOW. HOWEVER...UNSETTLED WEATHER APPEARS
POSSIBLE FOR THE FIRST HALF OF NEXT WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR ILZ044>046-052>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Mar 18, 3:23 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT TUE MAR 18 2008

ILZ027>031-037-038-042-043-048-051-191200-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-
TAZEWELL-WOODFORD-
323 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING SHOWERS TO CENTRAL ILLINOIS
THROUGH TONIGHT. ADDITIONAL RAINFALL OF UP TO AN INCH WILL STILL
BE POSSIBLE THROUGH TONIGHT SOUTH OF I-72. THIS ADDED RAINFALL
WILL COMBINE WITH THE HEAVY RAIN SINCE MONDAY TO ENHANCE THE THREAT
FOR FLOODING ALONG AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-049-050-191200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
323 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA TO
BEARDSTOWN. ADDITIONAL RAINFALL FROM MONDAY WILL RESULT IN THE
ILLINOIS RIVER AT HAVANA AND BEARDSTOWN RETURNING TO HIGHER LEVELS
LATER THIS WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061-062-066-067-071-072-191200-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
323 PM CDT TUE MAR 18 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST ILLINOIS
THROUGH TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL STILL
BE POSSIBLE. THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN
FROM MONDAY TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS
AND RIVERS. AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-191200-
CLARK-CRAWFORD-LAWRENCE-
323 PM CDT TUE MAR 18 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO SOUTHEAST ILLINOIS THROUGH TONIGHT. ADDITIONAL
RAINFALL OF 2 TO 3 INCHES WILL STILL BE POSSIBLE THROUGH TONIGHT.
THIS ADDED RAINFALL WILL COMBINE WITH THE HEAVY RAIN FROM MONDAY
TO ENHANCE THE THREAT FOR FLOODING ALONG AREA CREEKS AND RIVERS.
AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. PLEASE
REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR SPECIFIC
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL FROM MONDAY AND TUESDAY WILL RESULT IN MANY AREA
RIVERS RISING BACK ABOVE FLOOD STAGE THIS WEEK. RESIDENTS IN FLOOD
PRONE AREAS SHOULD STAY TUNED FOR THE LATEST RIVER STATEMENTS AND
CREST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HUETTL

In the hours before

Local storm report, Mar 18, 3:39 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLOOD            EFFINGHAM               39.12N 88.55W
03/18/2008                   EFFINGHAM          IL   EMERGENCY MNGR

            SEVERAL LOW-LYING ROADS STARTING TO FLOOD ACROSS
            EFFINGHAM COUNTY.

&&

KH
Local storm report, Mar 18, 6:13 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       SUMNER                  38.72N 87.86W
03/18/2008  M3.33 INCH       LAWRENCE           IL   EMERGENCY MNGR

            TOTAL SINCE MIDNIGHT

0500 PM     HEAVY RAIN       2 W PALESTINE           39.00N 87.65W
03/18/2008  M1.92 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24-HOUR TOTAL

0600 PM     HEAVY RAIN       5 NW FLORA              38.72N 88.54W
03/18/2008  M3.75 INCH       CLAY               IL   CO-OP OBSERVER

            TOTAL LAST 24 HOURS

0600 PM     HEAVY RAIN       3 SW HIDALGO            39.13N 88.19W
03/18/2008  M1.92 INCH       JASPER             IL   CO-OP OBSERVER

            24-HOUR TOTAL

0600 PM     HEAVY RAIN       LAWRENCEVILLE           38.73N 87.69W
03/18/2008  M3.27 INCH       LAWRENCE           IL   CO-OP OBSERVER

            STORM TOTAL. 1.80 INCHES SINCE 6 AM.

&&

GEELHART
Local storm report, Mar 18, 6:56 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       4 SE CLAY CITY          38.64N 88.30W
03/18/2008  M5.10 INCH       CLAY               IL   MESONET

            STORM TOTAL. SWOP REPORT.

&&

GEELHART
Local storm report, Mar 18, 7:00 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 NW WHEELER            39.07N 88.36W
03/18/2008  M2.90 INCH       JASPER             IL   MESONET

            SWOP REPORT.

&&

GEELHART
Local storm report, Mar 18, 7:13 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       OLNEY                   38.73N 88.09W
03/18/2008  M3.56 INCH       RICHLAND           IL   MESONET

            SINCE MIDNIGHT

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:12 PM CDTFlash Flood WarningILXClay, Richland9 hr
Mar 18, 9:58 PM CDTRiver Flood WarningILXCrawford, Jasper4 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.